Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Photon

Members
  • Content Count

    5
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Photon

  • Rank
    Newbie

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I am happy if I can help anyone with these terrible disorders. You can order the Parasym on their website. I paid for it with my credit card and had it shipped to an address in the UK, to a friend. Then he shipped it to me. I definitely will post on anything else that I can sort out.
  2. I’m writing in case my story can help anyone. My profession is as a scientist so I am able to read the literature and navigate the medical system a bit differently than people who are not a part of it. Ivabradine: Like many people, after months and months of illness, I was diagnosed with hyperPOTS. This was after 6 months in bed debilitated and out of work. Lying in bed, I realized taking my BP (and HR) over and over again that when my resting heart rate was high I felt worse, when it was lower, I felt “better”. I realized that my BP was really not that important but heart rate was the key. I persuaded my cardiologist to give me Ivabradine 2.5mg twice/day. This stopped the light headed feeling and enabled me to exercise a few minutes a day. Since POTs is a circulation problem it doesn’t seem to matter if your BP is high or low, slowing HR is a goal. Beta blockers did not do enough and made me feel awful. Ivabradine is off-label for POTs. It is a heart failure medication, thus it is not covered by insurance. It can be about 450/month but that is at full strength, 5mg twice a day. Many people need only half that or even a quarter. There are also other ways to get it from Canada. It is in clinical trials for POTs. It will be approved, it is just a matter of time. Transcutaneous Vagal Stimulator (tVNS): After several months on Ivabradine and with exercise I wanted to try to get off of the medication. When I stopped, my heart started racing again and was too light headed to stand. There is an old technology that is implanted into epileptics. It has been adopted to be used outside the body, through the vagus nerve in the ear. It clips onto your ear where your vagus nerve emerges and gives a low pulse of electricity to your vagus nerve. This slows your heart rate. After using this twice day for 45 min each, for a week, I was able to get off of the Ivabradine. I don’t know if it would have worked as well without the Ivabradine first. The tVNS is in clinical trials in Vanderbilt with and without mestinon, which also slows heart rate but not as effectively as Ivabradine. https://ww2.mc.vanderbilt.edu/adc/29424&newtemplate=0 I used this for 6 months as I exercised and I don’t need it anymore. My heart is normal now. A company in the UK sells it , Parasym. It can be shipped anywhere in the world but the US. So, If you are in the US, it has to be shipped to someone else and then to you. It is expensive, 800 dollars. A good source to understand it is through Dr. Nemechek, who has a strong online presence for autonomic dysfunction, concussion, autism. He uses his version of the tVNS with his patients. He has a youtube video where he explains how it works. He also recommends fish oil, olive oil, and inulin to fix the gut/brain axis. I have done these things as well. My feeling is that it can’t hurt to put yourself into an anti-inflammatory state to heal. Also no diary and gluten. I can’t know if that contributed to the healing but in general giving yourself the best chance to heal, taking away inflammatory foods is a good idea. The inulin promotes the growth of “good” bacteria. This helps the vagus nerve recover. Losartan: For the hyperPOTs people. I tried at least 8 BP meds, they all made me ill. This one was recommended to me by a POTs doctor. It has other features, it increases nitric oxide signaling in your skin and improves circulation. I found it to be very stabilizing, not just for BP, 25mg/day. I have spent hundreds of hours reading clinical trials, case studies, research papers and I am hoping that this can help someone. I am now back to work full time. I am still a bit dizzy (not lightheaded) with motion and thus driving is still difficult. This is my last problem to solve. I am a Professor, 50 years old, female. Before this I was never ill. It came out of nowhere. I had a lot of failure with medications but these are my successes. I had mostly terrible doctors that had no idea. Like everyone, they started thinking I was crazy. If I didn’t have the BP problem, they never would have believed me. Be persistent. You know how you feel. One terrible doctor did give me some good advice, which was exercise through the dizziness. As hard as it is, if possible, try to do a few minutes each day of something you can tolerate. It is part of the way out of this disease.
  3. The tests suggest that I do not have autoimmune disease. I will post something now that includes my experience with one more drug, losarten, which might help you.
  4. Yes, it is expensive. Because I was on ivabradine for three months before I can't say how it would have been if I went straight to the parasym. Meaning, I don't know if it would have worked as effectively because I was extremely ill before the ivabradine. I can say that I wasn't able to get off the ivabradine without it. I tried twice but my heart rate increased when I tried to titrate off of it. Within in a week of using the Parasym, I tried again and it was no problem. The ivabradine was great but in general all drugs makes me feel a bit crappy so I always want to get off of them if I can. The parasym has no side effects. Vanderbilt is doing a clinical trial with it plus and minus Mestinon, which also lowers heart rate but not as well as ivabradine. I still use it a few times a week but most of the time my HR isn't an issue anymore. I used it regularly for 6 months very very consistently, twice day for 45 minutes. I used the recommendations for the setting from Parasym. Be careful because it comes to you NOT on those settings.The instructions will show you how to set it. From my reading, those parameters are fine and you can go a bit higher to 25 (from 20) on the Hz. Once the setting is in place, you can push it up between 1-30 level. You use it right below perception. I use it it level 9. I started on level 6. This is not an exact science, you have to understand this. The technology is old but the transcutaneous version is new and there aren't solid readouts for it working. I can say that ivabradine plus the parasym saved my life and hard hard work with exercise and a good diet.....I don't know how it will effect others of course. If it is something that you can afford, I would try it. There is a lot of science behind it working in people and in animals for slowing heart rate. I was going to write another post about my total experience in another thread in case it can help anyone. Let me know if you have any more questions.
  5. Hyperadrenergic POTs: Long road but the short version is Ivabradine got me out of bed, was able to exercise slowly slowly over months, got parts of my life back (2.5mg twice a day). After that a new technology (Parasym from the UK) a vagal stimulator (tVSN) enabled me to get off of the Ivabradine. It can't be shipped to the US but if you know someone outside of the US, they can get it to you. It is expensive, 800 dollars. It is in clinical trials in several places in the US for POTs. Dr. Nemechek uses his version of it. Now, Losartan 25mg/day. It lowered the BP but it has other effects not related to BP, which are improving circulation and Nitric Oxide signaling in skin. It had a dramatic stabilizing effect on me. This is over 14 months and many many failures in between. Last problem is still a bit dizzy. I think SSRI would do it but I seem to not be able to tolerate those meds. Please consider Ivabradine for any of these autonomic dysfunctions. From my reading (I am a scientist) it seems that slowing the heart down is a key to many of these conditions. Most MDs do not understand. Like everyone here, I have had a terrible experience with the clinicians. Good luck to everyone.
×
×
  • Create New...